MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1,2

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1,2
Catalog Number 816014100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that a strong antibody screening result of sample was called negative when tested with biotestcell 1&2 on tango infinity.The customer reviewed the results and edited this result to positive.Another weak positive result (passively acquired anti-d; rhogam) was also called negative by the instrument.The customer did not edit this result.The customer returned three samples and also the supposedly defective product for investigational testing.At the time we received the customer's samples on our premises, the supposedly defective product was already expired.Therefore our quality control laboratory tested the samples with their retention sample of the current lot of biotestcell 1&2 (lot 8815011-00) on tango infinity.All three samples yielded positive results.The retention sample of the supposedly defective biotestcell 1&2 lot was tested with different samples and controls on tango infinity within its shelf life and reacted as expected.Testing by our quality control laboratory confirmed that the allegedly defective lot of biotestcell 1&2 functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of both allegedly defective lots.The affected tango infinity was inspected.Evaluation of the data is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that a strong antibody screening result of sample was called negative when tested with biotestcell 1&2 on tango infinity.The customer reviewed the results and edited this result to positive.Another weak positive result (passively acquired anti-d; rhogam) was also called negative by the instrument.The customer did not edit this result.The customer returned three samples and also the supposedly defective product for investigational testing.At the time we received the customer's samples on our premises, the supposedly defective product was already expired.Therefore our quality control laboratory tested the samples with their retention sample of the current lot of biotestcell 1&2 (lot 8815011-00) on tango infinity.All three samples yielded positive results.The retention sample of the supposedly defective biotestcell 1&2 lot was tested with different samples and controls on tango infinity within its shelf life and reacted as expected.Testing by our quality control laboratory confirmed that the allegedly defective lot of biotestcell 1&2 functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of both allegedly defective lots.The affected tango infinity was inspected by our field service engineers and confirmed to operate within specification.As to the database and metrology certificate, no problems with ssc ii quality control testing occurred on the days of issue and during fse visit.It is likely that the reported problem is related to sample specificities, because one sample contained cold agglutinin and the other passive anti-d considering a weak antibody within this sample, which may be consequently close to the detection limit of the solidscreen ii method.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 1,2
Common Device Name
BIOTESTCELL 1,2
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key7548158
Report Number9610824-2018-00024
Device Sequence Number1424763
Product Code KSZ
UDI-Device Identifier07611969952380
UDI-Public(01)07611969952380(17)180507(10)8811021-00
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2018
Device Catalogue Number816014100
Device Lot Number8811021-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2018
Supplement Date Received by Manufacturer05/03/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TANGO INFINITY, # 4230000189; TANGO INFINITY, # 4230000189